MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X50 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X50 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-5050S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.Customer does not want an investigation performed.
 
Event or Problem Description
The surgeon reported that he was undertaking a femoral nail (t2 gtn) procedure.A non-stryker nail was being revised and there was a gap in the fracture site.The surgeon undertook a 'slapping back' procedure in which he inserted the distal screws through the nail and then slapped the nail through the fracture site to reduce the fracture.The proximal locking screws were inserted without issue.The surgeon then noticed on the final distal x-ray that one of the screws had snapped, which the surgeon attributed to the 'process', rather than the screw quality.The surgeon removed half of the screw and inserted another over the top.There was a 5-minute delay while he removed the screw and replaced it.There were no other adverse consequences for the patient.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.A device inspection was not possible since the affected device was not returned, and no other evidence was provided for investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, the event description (¿the surgeon then noticed on the final distal x-ray that one of the screws had snapped, which the surgeon attributed to the 'process', rather than the screw quality¿) indicates towards a rather unconventional procedure leading to the breakage of the screw as suggested by the operating surgeon rather than any deficiency in the screw itself.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The surgeon reported that he was undertaking a femoral nail (t2 gtn) procedure.A non-stryker nail was being revised and there was a gap in the fracture site.The surgeon undertook a 'slapping back' procedure in which he inserted the distal screws through the nail and then slapped the nail through the fracture site to reduce the fracture.The proximal locking screws were inserted without issue.The surgeon then noticed on the final distal x-ray that one of the screws had snapped, which the surgeon attributed to the 'process', rather than the screw quality.The surgeon removed half of the screw and inserted another over the top.There was a 5-minute delay while he removed the screw and replaced it.There were no other adverse consequences for the patient.Additionally reported: confirmation received that half of the screw was left in the patient.Indication for implant usage: 3.2.A non union.

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X50 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9387508
Report Number0009610622-2019-00943
Device Sequence Number2236922
Product Code HSB
UDI-Device Identifier04546540202512
UDI-Public04546540202512
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number1896-5050S
Device Catalogue Number18965050S
Device Lot NumberK07813D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer12/24/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1